Many medicines and drugs can affect the rate and rhythm of
the heart. A few examples are:
- Asthma medicines.
- Decongestants and cold
- Illegal drugs such as cocaine or
- Some heart and blood pressure
- Some medicines for depression and
- Thyroid medicine.
Illegal drugs, such as cocaine or amphetamines, also can
cause changes in your heart rate or rhythm.
If changes in your
heart rate or rhythm occur following the start of a new medicine:
- Call the doctor who prescribed the
medicine before taking another dose. The medicine may need to be stopped,
changed, or the dose adjusted.
- If you are taking a nonprescription
medicine, stop taking the medicine. If you feel you need to continue taking the
medicine, call your doctor to discuss it.
|By: ||Healthwise Staff ||Last Revised: September 13, 2012|
|Medical Review: ||William H. Blahd, Jr., MD, FACEP - Emergency Medicine|
David Messenger, MD
H. Michael O'Connor, MD - Emergency Medicine